Alert archive / New York / Freeze Warnings in 2016
Freeze Warning 5, NWS New York, NY
NWS New York, NY issued this freeze warning at Apr 9, 2016, 4:30 AM EDT for 4 counties in New Jersey; 8 counties in New York; 4 counties in Connecticut. It took effect at Apr 10, 2016, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 4:30 AM EDT (08:30 UTC)
- In effect from
- Apr 10, 2016, 12:00 AM EDT
- Expired
- Apr 10, 2016, 9:58 AM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS71 KOKX 090830 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 430 AM EDT SAT APR 9 2016 ...SUB FREEZING TEMPERATURES THIS MORNING ACROSS SOUTHEASTERN COASTAL CONNECTICUT AND EASTERN LONG ISLAND... ...SUB FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO SUNDAY MORNING... CTZ011-012-NYZ079-081-092100- /O.UPG.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/ /O.NEW.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/ /O.CON.KOKX.FZ.W.0004.000000T0000Z-160409T1400Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 430 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S THIS MORNING. LOWER TO MID 20S LATE TONIGHT INTO SUNDAY MORNING. * TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-092100- /O.UPG.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/ /O.NEW.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN- EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 430 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...UPPER 20S TO AROUND 30 LATE TONIGHT INTO SUNDAY MORNING. * TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
099 WWUS71 KOKX 091229 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 829 AM EDT SAT APR 9 2016 ...SUB FREEZING TEMPERATURES LATE TONIGHT INTO SUNDAY MORNING... CTZ011-012-NYZ079-081-092030- /O.CAN.KOKX.FZ.W.0004.000000T0000Z-160409T1400Z/ /O.CON.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 829 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... * TEMPERATURES...LOWER TO MID 20S. * TIMING...MIDNIGHT TO 10 AM EDT SUNDAY. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-092030- /O.CON.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN- EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 829 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... * TEMPERATURES...UPPER 20S TO AROUND 30. * TIMING...MIDNIGHT TO 10 AM EDT SUNDAY. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JMC
820 WWUS71 KOKX 091847 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 247 PM EDT SAT APR 9 2016 ...SUB FREEZING TEMPERATURES LATE TONIGHT INTO SUNDAY MORNING... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-101400- /O.CON.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 247 PM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... * TEMPERATURES...MID 20S TO AROUND 30. * TIMING...MIDNIGHT TO 10 AM EDT SUNDAY. * IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JMC
066 WWUS71 KOKX 101358 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 958 AM EDT SUN APR 10 2016 ...FREEZE WARNING CANCELLED... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-101500- /O.CAN.KOKX.FZ.W.0005.000000T0000Z-160410T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 958 AM EDT SUN APR 10 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. $$ JMC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 9, 4:22 AM EDT, 8 minutes earlier.
Area forecast discussion, Apr 9, 4:22 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EDT SAT APR 9 2016
.SYNOPSIS...
LOW PRESSURE APPROACHES FROM THE WEST THIS MORNING...THEN PASSES
SOUTH OF THE REGION TODAY AND WELL EAST TONIGHT. HIGH PRESSURE
BUILDS SOUTH OF THE REGION ON SUNDAY. LOW PRESSURE PASSING TO THE
NORTH WILL THEN SLOWLY DRAG A COLD FRONT THROUGH THE REGION EARLY IN
THE NEW WEEK. HIGH PRESSURE RETURNS FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MODELS IN GOOD AGREEMENT WITH NORTHERN STREAM SHORTWAVE OVER THE
OHIO VALLEY EARLY THIS MORNING AMPLIFYING AS IT DIGS SE AND
CLOSES OFF ACROSS THE MID ATLANTIC LATER THIS MORNING AND THEN
SLIDES SOUTH OF THE REGION THIS AFTERNOON INTO THIS EVENING. IN
RESPONSE...LOW PRESSURE OVER THE OHIO VALLEY...DIVES SE TO THE MID
ATLANTIC COAST THIS MORNING...WITH SECONDARY COASTAL LOW
DEVELOPMENT SOUTH OF LI...TRACKING SOUTH OF THE 40/70N BENCHMARK
BY THIS EVENING.
ALTHOUGH THESE SYNOPTIC FEATURES ARE IN DECENT AGREEMENT...THE P-
TYPE...PRECIP INTENSITY AND QPF COVERAGE/AMOUNT FORECASTS ARE QUITE
CHALLENGING. THE COMPLICATING FACTORS ARE ENSEMBLE SPREAD ON
PLACEMENT OF A STRONG FRONTOGENETIC BANDING AXIS...MILD BOUNDARY
LAYER TEMPS...AND APRIL SOLAR INSOLATION.
ENSEMBLE AND DETERMINISTIC QPF FORECASTS MEANS ARE SEEMINGLY
CONVERGING ON THIS HEAVY BANDING AXIS ORIENTING E/W ACROSS
NJ...AND JUST SOUTH OF METRO NYC/NJ AND LI. TO THE NORTH OF THIS
BANDING...SUBSIDENCE WILL LIKELY LIMIT PRECIP INTENSITY TO LIGHT.
THE PROBLEM IS THAT THERE IS ENOUGH SPREAD IN THIS FORECAST THAT
IF THIS HEAVY BAND ENDS UP ON THE NORTHERN EDGE OF ENSEMBLE
SPREAD...HEAVY PRECIP WOULD END UP ACROSS AT LEAST SOUTHERN
PORTIONS OF METRO NYC/NJ AND LI LATE MORNING THROUGH THIS
AFTERNOON.
WITH MODEL SOUNDINGS SHOWING RELATIVELY MILD BOUNDARY LAYER
TEMPS...PRECIP INTENSITY WILL BE KEY FOR P-TYPE. ALTHOUGH THERMAL
PROFILES ALOFT ARE SUPPORTIVE OF SNOW...LIGHT PRECIP WILL LIKELY
FALL IN THE FORM OF A WET SNOW/RAIN MIX OR RAIN FOR MOST OF THE
REGION DUE TO THE MILD BOUNDARY LAYER TEMPS...AND A WET SNOW
ACROSS HIGHER ELEVATIONS...WITH LITTLE TO NO SNOW ACCUM. BUT...IF
SOUTHERN PORTIONS OF THE REGION GET INTO ANY HEAVIER
BANDING...EVAP COOLING AND THEN ENVIRONMENTAL COOLING AS HEAVY
PRECIP MELTS...WOULD ALLOW A CHANGEOVER TO SNOW TO THE SURFACE.
THIS WOULD ALLOW FOR A PERIOD OF MODERATE TO HEAVY SNOW WITH AT
LEAST LIGHT SNOW ACCUMULATIONS. AS WE HAVE SEEN IN THE
PAST...DESPITE APRIL SOLAR INSOLATION...IF SNOW FALLS HEAVY ENOUGH
IT WILL ACCUMULATE ON ROADWAYS.
SNOW ACCUMULATIONS OF A TRACE TO LESS THAN AN INCH ARE LIKELY FOR
MUCH OF THE REGION...WITH LOW PROB FOR A FEW INCHES ACROSS METRO
NYC/NJ AND LI BASED ON POTENTIAL FOR BANDING TO WORKING INTO THIS REGION.
AS STATED ABOVE...CONCERN IS THAT 03Z SREF IS INDICATING A LOW
POTENTIAL FOR 1 INCH PER HOUR SNOWFALL RATES ACROSS THIS
AREA...AND GEFS ENSEMBLE MEAN IS STILL 3/10TH TO 1/2 INCH FOR
THIS AREA. BASED ON WPC SNOW PROBS...A REASONABLE WORST CASE
SCENARIO WOULD BE 3 TO 5 INCHES ACROSS NE NJ/NYC METRO AND LI IF
HEAVIER BANDING PERSISTS FOR SEVERAL HOURS.
NEEDLESS TO SAY...TEMPS FORECASTS WILL BE TRICKY AS WELL. MOS
GUIDANCE IS SUGGESTING TEMPS IN THE MID TO UPPER 40S ACROSS THE
REGION. IF PRECIP STAY TO THE SOUTH...WHICH COULD HAPPEN ACROSS
LOWER HUD AND SOUTHERN CT...MID TO UPPER 40S ARE POSSIBLE. BUT WHERE
STEADY PRECIP DEVELOPS...EVAP AND MELT COOLING WOULD DROP TEMPS
INTO THE MID 30S...WHICH IS POSSIBLE ACROSS NYC/NJ METRO AND LI.
WILL UNDERCUT MOS GUIDANCE ACROSS THIS AREA...DUE TO HIGH PROB FOR
PRECIP.
ADDITIONALLY GUSTY N/NE WINDS PICK UP LATE THIS AFTERNOON IN WAKE OF
COASTAL LOW...WITH 15 TO 25 MPH SUSTAINED AND GUSTS 25 TO 30 MPH
LIKELY DEVELOPING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
MODELS IN GOOD AGREEMENT WITH CLOSED LOW AND TROUGH AXIS PIVOTING
EAST AND OFFSHORE THIS EVENING...WITH DRYING CONDS ON BREEZY N/NW
FLOW.
15 TO 25 MPH WITH GUSTS TO 25 TO 30 MPH LIKELY IN THE
EVENING...GRADUALLY SUBSIDING LATE NIGHT INTO SUNDAY MORNING AS
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC. THESE NORTHERLY WINDS
WILL USHER IN AN ANOMALOUSLY COLD AIRMASS...WITH TEMPS FALLING
BELOW FREEZING AND INTO THE 20S FOR MUCH OF THE REGION. FREEZE
WARNING CONTINUES FOR AGRICULTURAL CONCERNS FOR TONIGHT INTO SUN
MORNING.
HIGH PRES PASSES THROUGH THE REGION ON SUNDAY. GENERALLY MOSTLY
SUNNY SKIES ON TAP WITH HIGHS TOPPING OFF IN THE MID TO UPPER 40S.
GUSTY NW WINDS IN THE MORNING WILL GIVE WAY TO SW FLOW IN THE
AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRES DEPARTS SUNDAY NIGHT. LOW PRES OVER CENTRAL CANADA ON
SUNDAY WILL MOVE INTO THE GREAT LAKES SUNDAY NIGHT BEFORE MOVING
NORTH OF NY STATE AND THEN INTO THE CANADIAN MARITIMES DURING THE
DAY MONDAY. THIS WILL LIFT A WARM FRONT TOWARDS THE LOCAL AREA
SUNDAY NIGHT INTO MONDAY MORNING...AND THAT FRONT WILL LIFT THROUGH
THE REGION MONDAY. AS LOW PRES PASSES NORTH OF THE REGION...IT WILL
DRAG A COLD FRONT TOWARDS THE EAST COAST MONDAY NIGHT...AND THROUGH
THE EAST COAST TUESDAY NIGHT.
CLOUDS DEVELOP SUNDAY NIGHT...AND AS THAT WARM FRONT APPROACHES...
SOME MIXED PRECIP MAY DEVELOP AFTER MIDNIGHT SUNDAY NIGHT...AND WILL
CHANGE TO PLAIN RAIN MONDAY MORNING. WARM FRONT LIFTS THROUGH THE
REGION MONDAY...AND THEN STRONG SOUTHERLY FLOW DEVELOPS AS THE
GRADIENT TIGHTENS BETWEEN OFFSHORE HIGH PRES AND LOW PRES
APPROACHING FROM THE NORTH. DESPITE THE CLOUDS AND PRECIP...TEMPS
WILL WARM THROUGH THE 50S AND WILL APPROACH 60 IN SOME AREAS.
WIDESPREAD RAIN CONTINUES MONDAY NIGHT THROUGH TUESDAY AS THAT
FRONTAL SYSTEM SLOWLY WORKS ACROSS THE REGION. THE FRONT SHOULD BE
THROUGH THE WESTERN HALF OF THE FORECAST AREA TUESDAY EVENING...AND
THEN THROUGH THE EASTERN HALF BY DAYBREAK WEDNESDAY. PRECIP WINDS
DOWN DURING THAT TIME.
HIGH PRES BUILDS IN FROM THE WEST ON WEDNESDAY AND WILL REMAIN OVER
THE NORTHEAST WITH DRY WEATHER THROUGH THE END OF THE WORK WEEK.
TEMPS WILL RUN A FEW DEGREES SHORT OF NORMAL WITH HIGHS IN THE MID
TO UPPER 50S DURING THAT TIME.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL APPROACH FROM THE WEST...PASSING TO THE SOUTH
DURING THE DAY SATURDAY.
MAINLY VFR THROUGH THE MORNING. RAIN AND MVFR LIKELY AT ALL
TERMINALS DURING THE AFTERNOON EXCEPT KSWF/KBDR/KGON. CHC THAT
SNOW MIXES IN FOR THE LAST 1-2 HOURS OF PCPN AT EACH TERMINAL. VFR
RETURNS LATE-DAY/EARLY EVENING.
WINDS VARIABLE DURING THE PRE-DAWN HOURS...INCREASING FROM THE ENE
DURING THE MORNING. WINDS THEN SHIFT N-NW DURING THE AFTERNOON AND
BECOME GUSTY. GUSTS INCREASING TO 25-30KT DURING THE LATE
AFTERNOON AND EARLIER EVENING HOURS. WINDS SUBSIDE OVERNIGHT.
.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.SATURDAY NIGHT...VFR WITH NW GUSTS 20-25KT.
.SUNDAY...VFR.
.SUNDAY NIGHT-TUESDAY...MVFR OR LOWER POSSIBLE WITH SHOWERS. SW
WINDS G20-30KT POSSIBLE EARLY MONDAY MORNING THROUGH MONDAY
EVENING.
.WEDNESDAY...VFR.
&&
.MARINE...
LOW PRESSURE TRACKING JUST TO THE SOUTH TODAY WILL SHIFT EAST OF THE
WATERS TONIGHT...CAUSING WINDS TO BACK TOWARDS NNW AND INCREASE. SCA
CONDS ON THE OCEAN WATERS TODAY PRIMARILY DUE TO SEAS LEADING UP TO
INCREASING WINDS WITH GALE FORCE GUSTS TONIGHT. GALES ON THE OCEAN
SHOULD END BY SUNDAY MORNING...BUT LINGERING SEAS AND GUSTS OF AT
LEAST 25KT SUNDAY MORNING WILL LIKELY REQUIRE A SCA ONCE GALES ARE
OVER.
THERE COULD BE OCCASIONAL GUSTS TO 25KT LATE IN THE DAY MAINLY OVER
THE HARBOR AND WESTERN SOUND. GUSTS TO AT LEAST 25KT OTHERWISE WILL
BE LIKELY TONIGHT ACROSS ALL NON-OCEAN WATERS. SCA THEREFORE FOR
TONIGHT. A GUST OR TWO TO 25KT WILL STILL BE POSSIBLE EARLY SUNDAY
MORNING OVER THE EASTERN SOUND AND BAYS...BUT SUB-SCA CONDS EXPECTED
TO PREVAIL ALL DAY.
A WARM FRONT APPROACHES SUNDAY NIGHT...AND LIFTS NORTH THROUGH THE
WATERS ON MONDAY. STRONG SW FLOW DEVELOPS WITH GALES POSSIBLE ON THE
OCEAN WATERS AND SCA CONDS ON THE SOUND/HARBOR/BAYS ON MONDAY.
COLD FRONT THEN WORKS ACROSS THE WATERS TUESDAY THROUGH TUESDAY
NIGHT AND CONDS SLOWLY FALL BELOW SCA CRITERIA DURING THIS TIME.
WITH HIGH PRES BUILDING IN FROM THE WEST...TRANQUIL CONDS EXPECTED
ON THE WATERS FOR THE MIDDLE TO THE END OF NEXT WEEK.
&&
.HYDROLOGY...
TODAY INTO TONIGHT...A FEW HUNDREDTHS OF AN INCH PRECIP OR LESS
ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CT...WITH 1/4 INCH
ACROSS NE NJ///NYC METRO AND LI. THERE IS A LOW PROB OF LI AND
NYC/NJ METRO SEEING 1/2 INCH OF QPF. NO HYDROLOGIC ISSUE ARE
EXPECTED.
ABOUT 1/2 INCH QPF POSSIBLE MONDAY THROUGH TUESDAY.
&&
.TIDES/COASTAL FLOODING...
WITH HIGH TIDE LATE THIS MORNING INTO EARLY AFTERNOON BEING THE
LOWER HIGH TIDE...AND EASTERLY FLOW STILL RAMPING UP...WATER
LEVELS ARE EXPECTED TO STAY BELOW MINOR THRESHOLDS FOR MOST
LOCATIONS.
WITH ASTRONOMICAL TIDES STILL RUNNING HIGH...AND ONLY 1/2 TO 1
1/2 FT POSITIVE DEPARTURES NEEDED FOR MINOR COASTAL FLOODING
ACROSS THE SOUTHERN BAYS OF NYC AND WESTERN LI WITH TONIGHTS HIGH
TIDE...BRIEF MINOR COASTAL FLOODING IS POSSIBLE AS SURGE WILL
LIKELY BE SLOW TO SUBSIDE. MODERATE N/NW FLOW SHOULD KEEP WATER
LEVELS JUST BELOW MINOR THRESHOLDS ELSEWHERE.
&&
.EQUIPMENT...
AN EMERGENCY ELECTRICAL POWER SYSTEM REPLACEMENT AT WFO NEW YORK
IS SCHEDULED FROM SATURDAY EVENING THROUGH SUNDAY MORNING.
THE FORECAST OFFICE WILL BE CLOSED DURING THAT TIME...AND SERVICE
BACKUP WILL BE PROVIDED BY WFO MOUNT HOLLY.
PLEASE REFER TO THE PUBLIC INFORMATION STATEMENT FOR FURTHER
DETAILS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
CTZ009>012.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ011-012.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
NYZ071>075-078>081-176>179.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ079-081.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
NJZ006-104-106-108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY
FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MPS
AVIATION...JC
MARINE...JC
HYDROLOGY...MPS/NV
TIDES/COASTAL FLOODING...NV
EQUIPMENT...Hazardous weather outlook, Apr 9, 4:27 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 427 AM EDT SAT APR 9 2016 CTZ005>008-NJZ002-004-103-NYZ067>070-100830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 427 AM EDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ011-012-100830- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 427 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NJZ104-NYZ071-073-100830- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN BERGEN- SOUTHERN WESTCHESTER-BRONX- 427 AM EDT SAT APR 9 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-100830- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 AM EDT SAT APR 9 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-100830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 427 AM EDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ072-074-075-078-080-176>179-100830- HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 427 AM EDT SAT APR 9 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. THERE IS A LOW POTENTIAL FOR A PERIOD OF MODERATE TO HEAVY SNOW LATE THIS MORNING INTO THIS AFTERNOON. IF THIS DEVELOPS...HAZARDOUS DRIVING CONDITIONS WOULD DEVELOP DUE TO REDUCED VISIBILITIES AND SLUSHY ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ105-107-100830- WESTERN ESSEX-WESTERN UNION- 427 AM EDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ079-081-100830- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 427 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:43 PM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Suffolk, Westchester | 13 hr |
Nearby
Freeze Warnings in New York, 2016Freeze Warnings in New Jersey, 2016Freeze Warnings in Connecticut, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.